Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 23, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 15, 2005, 5:42 PM CDT for Dallas County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2005, 5:42 PM CDT (22:42 UTC)
- Expired
- Jul 15, 2005, 7:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 57 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 439 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 152245 FFWFWD TXC113-160045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 542 PM CDT FRI JUL 15 2005 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... DALLAS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 745 PM CDT * AT 537 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR RICHARDSON...MOVING SOUTH AT 10 MPH. SPOTTERS AND RADAR ESTIMATE THAT RAINFALL IS OCCURRING AT A RATE OF 3 INCHES AN HOUR. LOCATIONS IN DALLAS COUNTY MAY RECEIVE UP TO 4 INCHES OF RAIN THROUGH 7 PM. * THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL BE NEAR... UNIVERSITY PARK AND HIGHLAND PARK BY 550 PM DALLAS BY 600 PM 9 MILES WEST OF SUNNYVALE BY 605 PM MESQUITE BY 610 PM BALCH SPRINGS BY 620 PM 8 MILES WEST OF SEAGOVILLE BY 635 PM EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3268 9691 3264 9653 3299 9654 3299 9690 $$
3 follow-up statements
000 WGUS74 KFWD 152319 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 618 PM CDT FRI JUL 15 2005 TXC113-160045- DALLAS TX- 618 PM CDT FRI JUL 15 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 745 PM CDT FOR DALLAS COUNTY... AT 617 PM CDT...THUNDERSTORMS HAD WEAKENED BELOW SEVERE LEVELS BUT WERE STILL PRODUCING HEAVY RAIN AS THEY MOVED SOUTHWEST AT 5 MPH. FLASH FLOODING CONTINUES TO BE POSSIBLE OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNIVERSITY PARK...SACHSE...ROWLETT...RICHARDSON...IRVING...HIGHLAND PARK... GARLAND...FARMERS BRANCH...COPPELL...CARROLLTON AND ADDISON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3257 9702 3256 9653 3299 9654 3300 9704 $$
000 WGUS74 KFWD 160006 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 704 PM CDT FRI JUL 15 2005 TXC113-160045- DALLAS TX- 705 PM CDT FRI JUL 15 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 745 PM CDT FOR DALLAS COUNTY... AT 705 PM CDT...MOST OF THE HEAVY RAIN HAS EXITED DALLAS COUNTY AT THIS TIME. SOME MODERATE TO OCCASIONALLY HEAVY RAIN REMAINS IN THE FAR SOUTHWESTERN PORTIONS OF THE COUNTY WITH LIGHT RAIN CONTINUING ACROSS THE REST OF DALLAS COUNTY. RESIDUAL HIGH WATER MAY STILL REMAIN FROM THE EARLIER STRONG THUNDERSTORMS...SO PLEASE CONTINUE TO BE CAUTIOUS AROUND HIGH WATER. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3257 9702 3256 9653 3299 9654 3300 9704 $$
000 WGUS74 KFWD 160037 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 735 PM CDT FRI JUL 15 2005 TXC113-160045- DALLAS TX- 735 PM CDT FRI JUL 15 2005 ...THE FLASH FLOOD WARNING FOR DALLAS COUNTY HAS BEEN CANCELLED... HOWEVER...SOME RESIDUAL FLOODING OF LOW LYING AREAS...CREEKS... STREAMS AND UNDERPASSES MAY STILL BE OCCURRING. MOTORISTS SHOULD USE CAUTION WHEN TRAVELING IN THIS AREA. CONTINUING RAIN COMBINED WITH CONGESTED TRAFFIC WILL MAKE STREETS AND ROADS SLICK AND DRIVING DANGEROUS...USE CAUTION WHILE DRIVING. LAT...LON 3257 9702 3256 9653 3299 9654 3300 9704 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 4:05 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 15, 4:05 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 405 PM CDT FRI JUL 15 2005 .UPDATE... QUICK CORRECTION TO PRODUCTS COMING OUT...UH OH IN THE COMPUTER CAUSED MISSING SIX HOUR POP PERIOD. 84 && .SHORT TERM... MAIN CHALLENGE NEXT 36 HRS WILL BE RAIN CHANCES ASSOCIATED WITH NAGGING DISTURBANCE OVERHEAD...WHICH IS CAUGHT BETWEEN TWO UPPER HIGH CENTERS (4-CORNERS AND BERMUDA RIDGE). PER GPS-MET GROUND SITES AND AREA 12Z SOUNDINGS...AXIS OF 1.70-2.00 PWATS CENTERED ALONG/SE OF THIS DISTURBANCE AND RIGHT OVER N TX...WITH A MID LVL DRYSLOT OVER AREAS SE ZONES FROM TERRELL...TO CORSICANA...TO TEMPLE. EXPECT LOCALIZED VERY HEAVY RAIN WITH JUST ABOUT ANY STORM THAT CAN DEVELOP A SUSTAINED UPDRAFT OVERNIGHT. AFOREMENTIONED DRYSLOT OVER SE ZONES COULD RESULT IN WET... DAMAGING MICROBURSTS THIS EVENING. ALONG THE RED RIVER...SOME DEFORMATION LIFT OCCURRING ON NW SIDE OF THIS DISTURBANCE...WITH SFC-BASED CAPES AT/ABOVE 2000 J/KG. ISOLATED SEVERE STORMS WITH LOW-END SEVERE HAIL AND A DOWNBURST CANT BE RULED OUT THESE AREAS AS WELL. WE HAVE PLACED HIGHEST POPS ALONG/SE OF THE DISTURBANCE AS IT DRIFTS SWD OVERNIGHT. THIS SYSTEM IS SHOWING SOME HYBRID-WARM CORE CHARACTERISTICS (SIMILAR TO AN INLAND TROPICAL DEPRESSION...WHERE NOCTURNAL CONVECTION CENTERS TOWARD CENTER OF SYSTEM). OTHERWISE...BERMUDA HIGH WILL EXPAND NWWD TOWARD N TX BY SUNDAY WITH CURRENT DISTURBANCE RETROGRADING SLIGHTLY WWD AND WEAKENING. HELD ONTO TO SLIGHT CHANCES SUN/MON...ESPECIALLY SE ZONES. AS FOR TEMPS...STAYED CLOSE TO CONSENSUS MOS VALUES. && .LONG TERM... NEXT WEEK LOOKS UNCERTAIN AT THIS TIME...PARTICULARLY WITH CLOUDS/TEMPS/RAIN CHANCES. ITS ANYONES GUESS WHAT PATH HURRICANE EMILY TAKES. RIGHT NOW...TPC HAS HER GOING RIGHT INTO THE MOUTH OF THE RIO GRANDE OR LOWER TX COAST NEAR BROWNSVILLE. OUTSIDE OF SOME MINOR TWEAKS...HELD TO CLOSE TO CURRENT FCST WITH LOW POPS MID WEEK FAR SRN ZONES. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 93 76 96 / 50 30 20 20 WACO, TX 74 91 75 95 / 60 50 20 30 PARIS, TX 73 90 74 92 / 40 40 20 20 DENTON, TX 74 93 75 96 / 30 20 20 20 MCKINNEY, TX 74 92 75 95 / 40 30 20 20 DALLAS, TX 76 92 77 95 / 50 30 20 20 TERRELL, TX 74 90 75 94 / 50 50 30 20 CORSICANA, TX 74 90 75 94 / 60 50 30 30 TEMPLE, TX 73 91 74 95 / 60 50 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && /05
Hazardous weather outlook, Jul 15, 5:10 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 510 PM CDT FRI JUL 15 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 510 PM CDT FRI JUL 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ...SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TONIGHT. SOME OF THESE STORMS WILL PRODUCE DAMAGING DOWNBURST WINDS AND HAIL TO THE SIZE OF PENNIES. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO PRESENT A HAZARD. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL DECREASE BY 10 PM...BUT HEAVY RAIN WILL REMAIN POSSIBLE. .DAYS TWO THROUGH SEVEN... THE CHANCE OF THUNDERSTORMS CONTINUES ACROSS ALL OF NORTH TEXAS SATURDAY AND SUNDAY. THE MOST INTENSE THUNDERSTORMS COULD PRODUCE STRONG DOWNBURST WINDS AND HEAVY RAINFALL...ESPECIALLY IN THE SOUTHEASTERN PORTIONS OF NORTH TEXAS. THUNDERSTORM CHANCES WILL END FROM NORTHWEST TO SOUTHEAST MONDAY. THE THREAT OF THUNDERSTORMS WILL RETURN WEDNESDAY AND THURSDAY FOR LOCATIONS SOUTH OF AN ATHENS TO COMANCHE LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING MAINLY NORTH OF AN EASTLAND...TO ATHENS LINE. 58
In the hours before
Special weather statement, Jul 15, 4:53 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 453 PM CDT FRI JUL 15 2005 TXZ100-152230- YOUNG- 453 PM CDT FRI JUL 15 2005 ...SIGNIFICANT WEATHER UPDATE... AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER LOVING...OR 12 MILES NORTH OF GRAHAM... MOVING SOUTHWEST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM...JEAN...LOVING AND SOUTH BEND. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. 65/DD
Local storm report, Jul 15, 5:22 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
522 PM CDT FRI JUL 15 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST PARIS 33.67N 95.55W
07/15/2005 55-58 MPH LAMAR TX TRAINED SPOTTERLocal storm report, Jul 15, 5:24 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
524 PM CDT FRI JUL 15 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 7 N DALLAS 32.90N 96.77W
07/15/2005 0.75 INCH DALLAS TX TRAINED SPOTTER
DIME SIZE HAIL AND SLIGHTLY LARGER FALLING AT G. BUSH
TURNPIKE AND DALLAS TOLLWAY.Local storm report, Jul 15, 5:24 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED LOCATION
NATIONAL WEATHER SERVICE FORT WORTH TX
524 PM CDT FRI JUL 15 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 1 SW PLANO 33.01N 96.78W
07/15/2005 0.75 INCH COLLIN TX TRAINED SPOTTER
DIME SIZE HAIL AND SLIGHTLY LARGER FALLING AT G. BUSH
TURNPIKE AND DALLAS TOLLWAY.Local storm report, Jul 15, 5:26 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
526 PM CDT FRI JUL 15 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG TERRELL 32.73N 96.29W
07/15/2005 KAUFMAN TX EMERGENCY MNGR
ROOF DAMAGE TO 10 TO 12 COMMERCIAL BUILDINGS. TREE
BRANCHES ON SEVERAL HOMES. MAINLY SOUTH CENTRAL AND
SOUTHEAST PARTS OF TERRELLLocal storm report, Jul 15, 5:34 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
534 PM CDT FRI JUL 15 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND GST 4 S PRINCETON 33.13N 96.50W
07/15/2005 63 MPH COLLIN TX TRAINED SPOTTER
MEASURED WIND GUST BY HAM OPERATORThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:03 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 57 min |
| Jul 14, 7:25 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 65 min |
| Jul 14, 7:35 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 55 min |
| Jul 14, 8:05 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 40 min |
| Jul 14, 8:19 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 56 min |
| Jul 14, 8:38 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 67 min |
| Jul 14, 8:41 PM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jul 14, 8:46 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 61 min |
| Jul 14, 8:48 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 72 min |
| Jul 14, 9:09 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 66 min |
| Jul 15, 4:01 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 28 min |
| Jul 15, 4:22 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 59 min |
| Jul 15, 4:26 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 64 min |
| Jul 15, 4:34 PM CDT | Severe Thunderstorm Warning | FWD | Rockwall | 29 min |
| Jul 15, 4:43 PM CDT | Severe Thunderstorm Warning | FWD | Rains | 42 min |
| Jul 15, 4:46 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 59 min |
| Jul 15, 4:54 PM CDT | Severe Thunderstorm Warning | FWD | Delta | 51 min |
| Jul 15, 5:06 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 51 min |
| Jul 15, 5:09 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 67 min |
| Jul 15, 5:10 PM CDT | Flash Flood Warning | FWD | Lamar | 3 hr |
| Jul 15, 5:18 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 41 min |
| Jul 15, 6:30 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 60 min |
| Jul 15, 6:39 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 66 min |
| Jul 15, 6:43 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 62 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.